MAUDE Adverse Event Report: MEDTRONIC XOMED INC. APS¿ (AUTOMATIC PERIODIC STIMULATION) ELECTRODE; ELECTRODE, NEEDLE

MEDTRONIC XOMED INC. APS¿ (AUTOMATIC PERIODIC STIMULATION) ELECTRODE; ELECTRODE, NEEDLE
Model Number 8228052
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the electrode did not have any signal during a thyroid procedure.There was no troubleshooting done to resolve the device issue and the procedure was completed using a back-up device.There was no patient impact or injury.
 
Additional Manufacturer Narrative
Analysis found that visually, the yellow c-clip contact was pulled back into the clip body.Per ¿detail a¿ the drawing shows the contact being exposed to the inside diameter of the clip body and the returned sample was 0.05¿ away which indicates an out of specification condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
APS¿ (AUTOMATIC PERIODIC STIMULATION) ELECTRODE
Common Device Name
ELECTRODE, NEEDLE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7994776
Report Number1045254-2018-00530
Device Sequence Number203234
Product Code GXZ
UDI-Device Identifier00643169309326
UDI-Public00643169309326
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2021
Device Model Number8228052
Device Catalogue Number8228052
Device Lot Number0213738143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer12/14/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1